MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125350-18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Perforation (2001)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dates of event and implant: estimated dates.The device will not be returned for evaluation as the stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The graftmaster referenced is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported in a literature article that the 3.5x18 mm xience alpine stent was implanted and a perforation was noted.Prolonged balloon inflation was performed, but did not achieve hemostasis.This was followed by the placement of the 3.5x19 mm graftmaster implanted inside the xience stent; this successfully treated the perforation and stopped the bleeding.The chest pain resolved and the patient was discharged home two days post procedure.Six months later, the effort angina returned; angiogram found a focal restenosis on the distal edge of the graftmaster.Pci was performed using oct and angiogram.Oct found extremely focal restenosis with homogeneous neointima.There were exposed struts in the middle and proximal segment of the graftmaster stent.There was no thrombus found.Restenosis was treated with the implantation of a 3.0x9 mm non-abbott, biodegradable sirolimus-eluting stent.Six months later, the patient had angina again.There was stenosis in the non-abbott stent.This was treated with balloon angioplasty using a 3.0x20 mm drug-coated balloon.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record of the reported lot could not be conducted because the part and lot numbers were not provided.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of perforation and angina are listed in the xience alpine everolimus eluting coronary stent systems instructions for use (ifu) as known patient effects of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
C4: estimated date this report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.Na.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9884910
Report Number2024168-2020-02969
Device Sequence Number2750119
Product Code NIQ
UDI-Device Identifier08717648199530
UDI-Public08717648199530
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1125350-18
Device Catalogue Number1125350-18
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer06/17/2020
07/20/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date07/07/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR